Jump to content
helplinedonate
Superdecooper

Welcome to the club

Recommended Posts

The Rytary/Azilect is working out pretty good. I got my doc to boost my dosage of Rytary from 3x daily to 4x, so that I could take it about an hour before bedtime. I also received the mouth guard from my dentist to keep my teeth from chattering and grinding throughout the night. I seem to be resting better and wake up with a little more energy. That's the good news.

The bad news is that my big left toe is getting that certain funny feeling...just started about two weeks ago, and it's mostly inconsistent since the meds have put a stop to most all unwanted movement.  It happens mostly in the mornings, but sometimes midday between doses or late in the evening. The feeling in my left toe is the same as the one that started in April in my big right toe - which then then turned into nonstop, full-on flexing and curling under at random times of the day. 

Yes, most of my symptoms are on the right side, except for my left index finger which has had a tremor since December 2017. 

I haven't told my MDS yet, because I don't want anymore meds. I'm still trying to get used to the side effects. I'll tell him at my September visit if it doesn't go away.

-S

Share this post


Link to post
Share on other sites

Sounds like things are going better for you. I'm glad! Certainly understand wanting to limit taking meds. Sometimes it seems a bit much.

I've been dealing with a new symptom of dystonia in my right arm/bicep. PD .........the gift that keeps on giving. 😐

Share this post


Link to post
Share on other sites

Ouch. Dystonia is no joke. Are you taking baclofen muscle relaxer. For some people that helps some.

Yes im doing okay. Just dealing with side effects of taking C/L. Now that I’m taking it, the pain in my dominant hand, right foot and right shoulder have lightened up. Thank goodness. 

At least until the Meds wear off. 

-S

Edited by Superdecooper

Share this post


Link to post
Share on other sites

Bother...

It would be amazing if I totally adapted to PD in less than two months. And no one would believe me anyway.

So, I'm going crazy here, quite simply. I'm no where near getting used to this. How long is this transition period supposed to last..ugh.

Waiting to get diagnosed sucks. Getting diagnosed sucks. and living with PD also sucks. 

I must be having a bad day, or something...

Share this post


Link to post
Share on other sites

Here’s an odd thing. 

When I am happy, like watching a really great suspenseful movie, or seeing old friends, or laughing,  then my left leg starts tapping full force. If I happened to be sitting down at the time  

Its like my foot decides to let me know- we are really having a good time right now, buddy. So odd, but kinda funny. 

Most of my symptoms are all on my right side except for a tremor in my left index finger. 

-S

Edited by Superdecooper

Share this post


Link to post
Share on other sites

So, PD is now part of my permanent medical record... 

Clinical notes from my MDS appointment this week -- 

Diagnoses This Visit

Parkinson disease  - Primary

ASSESSMENT:  Mr. Superdecooper is a xx-year old man with the above-mentioned history and idiopathic parkinsonism confirmed with DaTscan who is currently doing reasonably well on current regimen of antiparkinson medication, but may benefit from slightly higher dose.  Change detailed below will be made.

PLAN: 

1.         Continue Rytary but change to 48.75-195 dosage (one tab 4 times daily).

2.         Continue Azilect (rasagiline) 1 mg daily.

3.         Continue daily regimen of physical activity and exercise.

4.         Followup visit in 6 months.

  • Like 1

Share this post


Link to post
Share on other sites

Still coming to grips with this PD diagnosis.

so, seriously, when the meds wear off things revert back to tremors, stiffness, freezing and dropping stuff?

And if you forget to take meds because you are feeling okay, then you get a rude reminder that you have PD when symptoms re-emerge?

is that really how this works?

omg

Share this post


Link to post
Share on other sites

Yes, that really is how it works.

 

Eventually you'll have a day where you take your meds exactly on time, with proper separation from food, and everything.  And they won't work.  You'll have the tremors, stiffness, etc anyway.  Those days are special.

 

Wish it wasn't that way, but it is.

Share this post


Link to post
Share on other sites

Kind of depends on what I need to do those days.  So far that hasn't been a work day, thankfully.  If I'm with family and friends that know about the diagnosis I just don't worry about it and let my tremors do their thing.  If it were to happen on a work day I'd go home/call in sick if could.

 

In 3 years I've only had maybe 3-5 days like that.  And usually it's not the whole day, but one dose that really is bad, and the next one at least kinda works.

 

The last time was not long before I had my meds increased.  Having a couple days like that is probably an indication that meds are needing some adjustments.

Share this post


Link to post
Share on other sites

Hey Gang,

So, ummm, how long does it take to get to acceptance of PD? This seems to be taking me forever to just move on. I keep telling myself just Get over it Superde...

I just want this to fade into the background of my very busy life - which is full of working, being a husband and father, swimming, watching movies, music, etc. 

Do you ever just forget and live as if nothing is wrong, or is that unrealistic?

Share this post


Link to post
Share on other sites

You never forget but you put it into perspective.  Early stage is mainly a nuisance of symptoms  that hardly rise to the level of panic.  I'm trying to enjoy these years knowing that they are numbered.  I'm encouraged by those on this forum who have been at this for ten, fifteen, twenty years and still are able to manage their symptoms.  It could be a lot worse!  Gardener

  • Like 2

Share this post


Link to post
Share on other sites

I don't think that I have had a day in the almost 4 years that I have been diagnosed where I forgot I have PD or felt 100 percent. I have had some great times during that period, but the tremor or stiffness always shows up sometime during the day to bring me back to reality.

Edited by swva
Edit sentence.
  • Like 2

Share this post


Link to post
Share on other sites

Hi Gang,

I just joined the local US Masters Swimming team. I'm training for a swim meet this spring, 50 yard freestyle.

I don't plan on going out like a plant, dry and withered. When it's my time to leave planet Earth, I plan on burning up like a shooting star!

-S

Edited by Superdecooper

Share this post


Link to post
Share on other sites

Welcome MIP,

start exercising now.. the best advice I got from a caregiver was...live your life to the fullest. If you’ve been meaning to do something, then go do it. And do it with as much gusto as you can muster.

welcome to the club 

Share this post


Link to post
Share on other sites
24 minutes ago, Superdecooper said:

Welcome MIP,

start exercising now.. the best advice I got from a caregiver was...live your life to the fullest. If you’ve been meaning to do something, then go do it. And do it with as much gusto as you can muster.

welcome to the club 

Thank you superdecooper for welcoming me...i have drug induced parkinsonism since 5 months ago...i have lots of questions for my neurologist about my diagnosis...still lots to learn!

Share this post


Link to post
Share on other sites

I read that parkinsonism causes Parkinson's and drug induced parkinsonism is seconday to Parkinson's...i dont really understand what that means?

Share this post


Link to post
Share on other sites

Hey Mip,

inhave idiopathic Parkinsonism. Which means the docs don’t know why I’m so lucky. I believe drug induced Parkinsonism means it’s a result of medicine you took, and sometimes it’s reversible and sometimes not depending on how much damage the meds did to the dopamine receptors. 

I’m not an expert. There is a forum on this site called ask the doctor staffed by an international expert, dr Okun, who will answer questions for free. You can post whatever you want answers about. 

I think Parkinsonism is the broad name for all kinds of parksinsin disease varieties that encompasses all sorts of neurological symptoms. 

Does your doctor think your drug induced Parkinsonism will subside now that you are off the meds? 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×